Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Brownsville, TX

May 25, 2007Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 12:01 AM CDT for Hidalgo County, Willacy County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 12:01 AM CDT (05:01 UTC)
Expired
May 25, 2007, 1:30 AM CDT
In force
89 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 74 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 250502
FFWBRO
TXC215-489-250630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  SOUTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 130 AM CDT

* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA...ESPECIALLY
  IN AN AREA FROM SEBASTIAN TO LYFORD. FROM 3 TO 4 INCHES OF RAINFALL
  HAS BEEN RECEIVED IN THIS AREA DURING THE PAST HOUR AND A HALF.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2637 9797 2634 9777 2654 9784 2656 9806

$$

PHILO
1 follow-up statement
000 
WGUS74 KBRO 250529
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 AM CDT FRI MAY 25 2007

TXC215-489-250630-
HIDALGO TX-WILLACY TX-
1224 AM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHWESTERN WILLACY AND EAST CENTRAL HIDALGO COUNTIES...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING WERE TRAINING OVER
SOUTHWESTERN WILLACY COUNTY NEAR LYFORD. RAINFALL AMOUNTS OF 4 
INCHES IN THIS REGION WILL CAUSE FLASH FLOODING IN THIS REGION.

REMEMBER...IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING 
YOUR VEHICLE...TURN AROUND...DONT DROWN. FLOODED ROADWAYS WILL 
CREATE PROBLEMS IN THIS AREA FOR PERSONS DRIVING THEIR VEHICLE 
TONIGHT. EXPECT PONDED ROADWAYS AND DRIVE ACCORDING TO WEATHER 
CONDITIONS...SLOWING DOWN AND MAINTAINING EXTREME CAUTION. 

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

LAT...LON 2637 9797 2634 9777 2654 9784 2656 9806

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:36 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 24, 9:36 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT THU MAY 24 2007

.DISCUSSION...AS SOON AS ONE TAKES A PESSIMISTIC VIEW THINGS
CHANGE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ADVANCE
ACROSS THE RIVER INTO THE WESTERN CWA WHILE STREAMERS ARE
INCREASING BUT REMAINING ISOLATED ACROSS THE EASTERN COUNTIES.
WILL ISSUE A QUICK UPDATE TO REFLECT THESE CHANGES. HEAVY RAIN IS
POSSIBLE ACROSS STARR...ZAPATA AND JIM HOGG COUNTIES.

&&

.MARINE...AT 7 PM BUOY 20 REPORTED EAST WINDS AT 18 KNOTS WITH
GUSTS TO 21 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A
PERSISTENT HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF MEXICO
CONTINUES PRODUCING MODERATE EAST TO SOUTHEAST WINDS OVER THE
COASTAL WATERS...WHICH WILL RESULT IN AN INCREASE IN EASTERLY
SWELLS OVER THE WESTERN GULF OF MEXICO THROUGH THIS WEEKEND. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT OVERNIGHT TONIGHT AND MAY
BE NECESSARY OVER PORTIONS OF THE GULF COASTAL WATERS AT TIMES
THROUGH SATURDAY DUE TO THE SWELLS. A WEAK COLD FRONT WILL STALL
OVER CENTRAL TEXAS BY TONIGHT AND GRADUALLY DISSIPATE. THE
PROXIMITY OF THE DISSIPATING FRONTAL BOUNDARY WILL INCREASE THE
CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER
PORTIONS OF THE MARINE AREAS FRIDAY AND SATURDAY.

AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND
PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THE
WINDS WILL BECOME LIGHT OVERNIGHT. CLOUDINESS WILL INCREASE EARLY
FRIDAY MORNING AND THERE IS A CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS THE CWA FRIDAY. ANY SHOWERS OR
THUNDERSTORMS MAY REDUCE CEILINGS OR VISIBILITIES TO MVFR OR IFR
CONDITIONS. OTHERWISE VFR CONDITIONS WITH MODERATE SOUTHEASTERLY
WINDS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24
HOURS.

PREV DISCUSSION...ISSUED 149 PM CDT THU MAY 24 2007... DEEP
UPPER TROUGH OVER THE WESTERN US WILL BEGIN TO GRADUALLY DRIFT
EAST INTO THE CENTRAL US DURING THE NEXT FEW DAYS. THIS WILL
DISPLACE THE DOMINANT RIDGE THAT HAS BEEN OVERHEAD DURING THE LAST
WEEK. SHORTWAVES ARE EXPECTED TO ROTATE AROUND THE PERIPHERY OF
THE TROUGH AND SWEEP THROUGH TEXAS FOR MOST OF THE NEXT 7 DAYS. AT
THE LOWER LEVELS...DEEP MOISTURE CONTINUES TO POUR INLAND DUE TO
THE CONSISTENT SOUTHEAST FLOW. CAPPING HAS DECREASED AND PWAT
VALUES HAVE GRADUALLY INCREASED TO JUST UNDER 2 INCHES DURING THE
LAST COUPLE DAYS. THIS HAS PRIMED THE ATMOSPHERE FOR SOME WELL
NEEDED RAIN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
MORE NUMEROUS STARTING TOMORROW DUE TO ABOVE MENTIONED TROUGH AND
SHORTWAVES...PLUS HEAT DIFFERENTIAL AND NIL CAP WILL ALLOW THE
SEABREEZE TO PROVIDE A MUCH BETTER FOCUSING MECHANISM. HAVE GONE
AND RAISED POPS TO CHANCE CAT THROUGH SUNDAY...AND MAY NEED TO BE
EXTENDED INTO THE NEW WEEK IS THE UPPER TROUGH EXITS SLOWER THAN
PROGGED. WITH HIGH PWATS...THE CHANCE FOR HEAVY DOWNPOURS IS
INCREASED...SO HAVE ADDED SUCH WORDING INTO THE FORECAST. LONGER
RANGE MODELS CONTINUE THE TREND OF RAINFALL INTO THE NEW
WEEK...MAINLY DIURNAL PRECIP ASSOCIATED WITH THE SEABREEZE. MODELS
ARE HAVING TROUBLE WITH WHAT TO DO WITH THE UPPER TROUGH...SOME
EJECTING IT TO THE NORTHEAST LATE NEXT WEEK..SOME STALLING IT OVER
THE NORTHWEST GULF ASSOCIATED WITH AN OMEGA BLOCK OVER THE WESTERN
US. WILL NEED TO BE WATCHED...AS PRECIP ACCUMULATION COULD RISE
QUICKLY ACROSS TEXAS THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  84  74  85 /  20  40  20  40
BROWNSVILLE          76  86  71  86 /  20  40  20  40
HARLINGEN            74  85  71  87 /  20  40  20  40
MCALLEN              76  88  72  87 /  30  40  20  40
RIO GRANDE CITY      75  88  73  87 /  50  40  20  40
SOUTH PADRE ISLAND   77  82  78  84 /  20  40  20  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/63
Hazardous weather outlook, May 24, 9:44 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT THU MAY 24 2007

TXZ248>257-251100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
944 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF COASTAL
WATERS FROM MIDNIGHT THROUGH 7 AM FRIDAY. THERE IS A MODERATE
RISK OF RIP CURRENTS FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES WILL BE POSSIBLE OVER PORTIONS OF THE
MARINE AT TIMES FRIDAY AND SATURDAY. THERE IS A MODERATE RISK OF
RIP CURRENTS FOR AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:43 AM CDTFlash Flood WarningBROCameron62 min
May 25, 11:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:32 PM CDTFlash Flood WarningBROKenedy88 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 2:50 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy115 min
May 25, 4:55 PM CDTFlash Flood WarningBROCameron95 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.